Arkansas, 2013Damaging Winds in Arkansas, July 10, 2013
July 10, 2013 · NWS TSA · 3 events in 2 counties and zones
Thunderstorms developed along and just south of a weak cold front across the region during the evening hours of the 10th. The stronger storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and just south of a weak cold front across the region during the evening hours of the 10th. The stronger storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 5:05 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 10, 5:05 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT WED JUL 10 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR THE ENTIRE 24 HOUR FORECAST PERIOD. ONGOING WIDELY SCATTERED
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO THIS EVENING.
WILL INCLUDE VCTS AT ALL SITES AND WILL USE A TEMPO GROUP FOR
KMLC... WHICH APPEARS LIKELY TO BE AFFECTED BY A STORM OVER THE
NEXT HOUR OR SO.
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT WED JUL 10 2013/
DISCUSSION...
ANOTHER HOT DAY WELL UNDERWAY ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EVEN AS A COLD FRONT HAS MOVED INTO THE
AREA. THE COLD FRONT CURRENTLY EXTENDS FROM NEAR KSTL TO
NEAR KRVS WITH ANOTHER WEAK TROF OF LOW PRESSURE ACROSS
NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON IN THE VICINITY OF THE FRONTAL BOUNDARY. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE BOUNDARY INTO
THIS EVENING. THERE IS ALSO SOME POTENTIAL FOR THE ACTIVITY TO
CONTINUE INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR
SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING
WITH WIND GUSTS APPROACHING 80 MPH WITH THE STRONGEST STORMS.
WILL TRIM SOME COUNTIES OFF OF THE HEAT ADVISORY AND LET THE
EXCESSIVE HEAT WARNING FOR TULSA COUNTY EXPIRE AT 01Z. WILL KEEP
THE COUNTIES SOUTH OF THE BOUNDARY IN A HEAT ADVISORY THAT WILL
CONTINUE THROUGH THURSDAY AFTERNOON. MAY SEE ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA ON THURSDAY AS THE BOUNDARY
LINGERS.
WILL KEEP THE FORECAST FROM FRIDAY INTO THE MIDDLE OF NEXT
WEEK DRY WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR. THE MODELS CONTINUE TO SHOW THE UPPER LEVEL
LOW CURRENTLY AFFECTING SOUTH FLORIDA MOVING WEST ACROSS SOUTH
TEXAS OVER THE WEEKEND SHOVING THE UPPER LEVEL RIDGE CURRENTLY
OVER OUR AREA TO THE NORTH. THE UPPER LEVEL LOW LOOKS TO BE TOO
FAR SOUTH TO BRING ANY SHOWER OR THUNDERSTORMS TO THE AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-
OKZ069-OKZ072.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ064-
OKZ065-OKZ066-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, Jul 10, 4:12 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED JUL 10 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT WED JUL 10 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN RESPONSE TO A
COOL FRONT INTERACTING WITH HOT TEMPERATURES IN AN UNSTABLE
ATMOSPHERE. SOME OF THESE THUNDERSTORMS HAVE BECOME STRONG TO
SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS UP TO 70 MPH. THESE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH CHANCES
REMAINING INTO THE OVERNIGHT HOURS AS THE COOL FRONT REMAINS OVER
THE REGION. THE SEVERE WEATHER THREAT SHOULD ALSO DECREASE
OVERNIGHT AS THE CAP STRENGTHENS.
TEMPERATURES TODAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
AHEAD OF THE SOUTHWARD MOVING COOL FRONT HAVE CLIMBED INTO THE
UPPER 90S TO AROUND 102 DEGREES WITH HEAT INDICES OF AROUND 105 TO
NEAR 110 DEGREES. THESE CONDITIONS SHOULD DECREASE
OVERNIGHT...THOUGH WARM OVERNIGHT TEMPERATURES SHOULD ONLY PRODUCE
LITTLE RELIEF. A HEAT ADVISORY HAS BEEN EXTENDED FOR PARTS OF
EASTERN OKLAHOMA THROUGH THURSDAY AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COOL FRONT WILL CONTINUE TO SAG SOUTHWARD THROUGH THE REGION
THURSDAY. AHEAD OF THE BOUNDARY...HOT AND HUMID CONDITIONS ARE
EXPECTED TO CONTINUE WITH HEAT INDICES OVER 105 DEGREES POSSIBLE.
NORTH OF THE FRONT...TEMPERATURES COULD BE A COUPLE DEGREES COOLER
THOUGH HEAT INDICES IN THE 90S TO AROUND 103 DEGREES WILL BE
POSSIBLE.
HOT AND HUMID CONDITIONS WITHIN AN UNSTABLE ATMOSPHERE WILL ALLOW
FOR CHANCES FOR THUNDERSTORMS AGAIN THURSDAY AFTERNOON ALONG AND
AHEAD OF THE FRONTAL BOUNDARY. LIMITED SEVERE POTENTIAL WITH
DAMAGING WINDS WILL AGAIN BE POSSIBLE.
DANGEROUS HEAT POTENTIAL WILL REMAIN ACROSS PARTS OF THE REGION
INTO FRIDAY BEFORE TEMPERATURES TRY TO COOL A FEW DEGREES FOR THE
WEEKEND AS A STRONG RIDGE OF HIGH PRESSURE SHIFTS NORTHWARD.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 10, 5:30 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT WED JUL 10 2013
ARZ011-020-110000-
FRANKLIN AR-MADISON AR-
630 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BRASHEARS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...WATALULA...
MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...SAINT PAUL...
BRASHEARS AND DUTTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9369 3558 9369 3555 9370 3554 9382
3575 9390 3576 9389 3577 9391 3589 9374
3577 9359 3576 9360
TIME...MOT...LOC 2331Z 321DEG 12KT 3576 9375
LACYSpecial weather statement, Jul 10, 5:47 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT WED JUL 10 2013
OKZ049-110015-
PUSHMATAHA OK-
647 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 648 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CLAYTON...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...RATTAN...FINLEY...SNOW...
NASHOBA AND CLAYTON LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3449 9509 3419 9541 3444 9558 3460 9538
TIME...MOT...LOC 2348Z 309DEG 21KT 3449 9543Special weather statement, Jul 10, 6:08 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT WED JUL 10 2013
ARZ011-020-110045-
FRANKLIN AR-MADISON AR-
708 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 708 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF JAPTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...TAFT...MOUNTAIN TOP...
REDDING...SAINT PAUL...PETTIGREW...COMBS...BRASHEARS...DUTTON...
PATRICK...BOSTON...DELANEY...CROSSES AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3576 9352 3576 9369 3558 9370 3590 9396
3602 9382 3578 9351 3577 9351
TIME...MOT...LOC 0008Z 320DEG 15KT 3591 9384Local storm report, Jul 10, 6:29 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG COUNCIL HILL 35.56N 95.65W
07/10/2013 MUSKOGEE OK BROADCAST MEDIA
TV MEDIA TWEETED A PIC OF STORM DAMAGE FROM A VIEWER IN
COUNCIL HILL. TIME ESTIMATED BASED ON RADAR.
&&
LACYSpecial weather statement, Jul 10, 6:34 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT WED JUL 10 2013
ARZ010-110115-
WASHINGTON AR-
734 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
AT 734 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF VINEY GROVE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...WEST FORK...
LINCOLN...PRAIRIE GROVE...FARMINGTON...HOGEYE...STRICKLER...
WOOLSEY...CLYDE...CANEHILL...RHEA...VINEY GROVE...WEDINGTON...SAVOY
AND PRAIRIE GROVE BATTLEFIELD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3589 9410 3578 9440 3606 9450 3613 9429
TIME...MOT...LOC 0034Z 331DEG 12KT 3603 9435Local storm report, Jul 10, 6:39 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 SE WELTY 35.60N 96.38W
07/10/2013 OKFUSKEE OK EMERGENCY MNGR
PART OF A ROOF TORN OFF OF A BARN. LARGE PECAN TREES 2-3
FEET IN DIAMETER WERE SNAPPED OFF ABOUT 2/3RDS OF THE WAY
UP NEAR THAT LOCATION. TIME ESTIMATED BY RADAR.
&&
LACYThunderstorm Wind, Washington
- When
- July 10, 6:43 PM CST
- Where
- Washington County, 4 mi WSW of Farmington
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.008, -94.316
Strong thunderstorm wind damaged a shed and blew down large tree limbs and power lines.
Thunderstorm Wind, Washington
- When
- July 10, 6:45 PM CST
- Where
- Washington County, 3 mi SW of Farmington
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.999, -94.288
Several homes were damaged by large limbs and trees that were blown down by strong thunderstorm winds. Many power lines and poles were also blown down.
Thunderstorm Wind, Madison
- When
- July 10, 6:50 PM CST
- Where
- Madison County, Delaney
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.850, -93.900
Numerous trees and power lines were blown down along Highway 16 by strong thunderstorm wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468171, 468175, 468177.